Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Asymptomatic rash
Jan 8, 2009

Hello. I have been on HAART for about 3 years now. I was taking Sustiva/Epzicom but recently switched to Reyetaz/Norvir/Truvada because of unpleasant mental issues with Sustiva. A few weeks before I even considered changing medicines, I developed a macular?? rash (it looks more like hives) on my torso, back, upper legs, backside of my arms, and neck. All of my blood work was normal and the doctor prescribed prednisone. After a 7 day course of the prednisone, the rash is back in full force. It does not seem to itch or be physically bothersome. But in additon to the rash I have a cold sore on my lip and two or three tender spots in my mouth, which appear white but no discharge. Last checked my VL was undetectable and CD4 was in the 700's. I have been in bed the past two days because I've been very tired. Which is nothing unusual, I've had bouts of fatigue every since I began meds 3 years ago. But I'm wondering if it's all connected. Any insight would be appreciated. I have another Dr. Appt. scheduled for next week. Thanks so much, and I love you guys for making this website so informative!

Response from Dr. Frascino

Hi,

Rashes are nearly impossible to evaluate over the Internet. They really do need to be seen. If your HIV doctor can't help, I'd suggest you see an HIV-knowledgeable dermatologist. As for your HIV-related fatigue, there are many potential underlying causes, including anemia; psychological causes, such as depression and anxiety; unrecognized infection; inadequate sleep and rest; hormonal imbalances, etc. You can read about all of these and other underlying causes of fatigue in the archives of this forum. Make a list of potential underlying causes to bring with you to your doctor's visit next week and discuss the list with him.

Good luck.

Dr. Bob


Previous
anemia from peg-interferon and ribavirin
Next
why so angry??? (Blood Electrification, 2008)

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement